MAUDE Adverse Event Report: ARTHREX, INC. DISTAL CLAVICLE PLATE; WASHER, BOLT NUT

ARTHREX, INC. DISTAL CLAVICLE PLATE; WASHER, BOLT NUT
Catalog Number AR-2657DR
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device met all material specifications as received.The evaluation revealed the plate is broken diagonally towards one end of the device.Fracture surface is rough with little deformation which is typical in metal mechanical fracture as result of bending stress.Device history record review revealed nothing relevant to this event.The most likely cause(s) of this type of event include patient non-compliance to the post-op protocol or post-op trauma to the surgical site.The directions for use for the device states: post-operatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This is the secpmd complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that a right, 8 hole, distal clavicle plate, ar-2657dr, was used in a right clavicle fracture procedure on (b)(6) 2016 approximately 2 months after the procedure, the plate was discovered to have broken.It was reported that the patient did not have a trauma or injury post-implantation.The plate and screws were explanted on (b)(6) 2016.No screws were broken.The revision procedure was completed using another product.Patient: female.

Brand Name
DISTAL CLAVICLE PLATE
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5983849
Report Number1220246-2016-00402
Device Sequence Number19312047
Product Code HTN
UDI-Device Identifier00888867027534
UDI-Public00888867027534
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K112437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2657DR
Device Lot Number6791305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2016
Initial Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;